MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL,4.5MM,; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CURVED INCISOR PLUS ELITE BL,4.5MM,; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200036
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 72200036 curved incisor plus elite 4.5mm disposable blade used for treatment, was returned for evaluation.The complaint stated: ¿something was released from the device¿.Visual inspection showed the blade was used but in good condition.It spun freely.Light rotational scratches on the surface of the inner blade were found.Shedding symptoms have been found consistent with inadvertent pressure applied.Per instructions for use: ¿excessive side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials.¿ binding, shavings and seizing may occur due to bone/tissue or metal shavings/fragments not excising efficiently via the pump settings.In addition, dark flaking has been found as consistent with tarnish due to silver plate and silicone processes.Moisture affects subsequent silver tarnish.Per technical data: ¿surillium is the proprietary, silver coating that helps prevent shedding.It improves lubricity and allows for reduced frictional contact between the stainless steel inner and outer blades.It also discolors when exposed to certain elements.The red substance that's occasionally found on our blades and peaks curiosity of our customers is actually a silicone lubricant from the manufacturing process.Testing has confirmed that the silicone lubricant is biocompatible, non-toxic, non-irritating and non-sensitizing.¿ silicone and silver improves performance of the device and has been determined to have no adverse effect on patient safety.Complaint history lot review found no other complaints for this lot.Product met specifications upon release to distribution.Patient weight: (b)(6), report does not allow more than 3 characters.
 
Event or Problem Description
It was reported that during a knee scope, something was released inside the patient's anatomy from the device, as per reporter it could be oil or black pieces.No patient injuries or delay reported.Back-up device was available to complete the surgery.The black "scuff" marks were removed with additional shaving of the back-up device.
 
Event or Problem Description
It was reported that, during a knee scope, something was released inside the patient's anatomy from the device; it could be either oil or black pieces.The black "scuff" marks were removed with additional shaving of a back-up device, which was used to complete the surgery as well.No patient injuries or delay reported.

Brand Name
CURVED INCISOR PLUS ELITE BL,4.5MM,
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8867755
Report Number1219602-2019-00921
Device Sequence Number11280327
Product Code HAB
UDI-Device Identifier03596010555700
UDI-Public03596010555700
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Catalogue Number72200036
Device Lot Number50792145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight92